Alert archive / Montana / High Wind Warnings in 2025

High Wind Warning 28, NWS Great Falls, MT

November 21, 2025Glacier County, Pondera County, Toole County, Montana

NWS Great Falls, MT issued this high wind warning at Nov 21, 2025, 10:04 AM MST for Glacier County, Pondera County, Toole County, Montana. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 21, 2025, 10:04 AM MST (17:04 UTC)
Expired
Nov 21, 2025, 4:00 PM MST
In force
6 hr
Issued by
NWS Great Falls, MT

Counties Glacier County, MT, Pondera County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 137 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 21, 10:42 AM MSTNON-TSTM WND GST 633 Sw Cut Bank, MTASOS station KCTB Cut Bank Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 5.1 hours before the alert went out and 423 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2025-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2025-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

537 
WWUS75 KTFX 211704
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1004 AM MST Fri Nov 21 2025

MTZ303-212300-
/O.NEW.KTFX.HW.W.0028.251121T1704Z-251121T2300Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Ethridge, Santa Rita, and Cut
Bank
1004 AM MST Fri Nov 21 2025

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ326-211815-
/O.CON.KTFX.FG.Y.0010.000000T0000Z-251121T1800Z/
Gallatin Valley-
Including the following locations: Gallatin Gateway and Bozeman
1004 AM MST Fri Nov 21 2025

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS 
MORNING...

* WHAT...Visibility of less than one quarter of a mile in dense fog.

* WHERE...Gallatin Valley.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

Ludwig
3 follow-up statements
833 
WWUS75 KTFX 211729
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1029 AM MST Fri Nov 21 2025

MTZ303-212300-
/O.CON.KTFX.HW.W.0028.000000T0000Z-251121T2300Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Ethridge, Santa Rita, and Cut
Bank
1029 AM MST Fri Nov 21 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

Remember, a High Wind Warning means that there is at least an 80% 
chance of 40 mph sustained winds or 58 mph wind gusts occurring 
during the warning period.

&&

$$

MTZ326-211900-
/O.EXT.KTFX.FG.Y.0010.000000T0000Z-251121T1900Z/
Gallatin Valley-
Including the following locations: Gallatin Gateway and Bozeman
1029 AM MST Fri Nov 21 2025

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL NOON MST TODAY...

* WHAT...Visibility of less than one quarter of a mile in dense fog.

* WHERE...Gallatin Valley.

* WHEN...Until noon MST today.

* IMPACTS...Low visibility could make driving conditions hazardous.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If driving, slow down, use your headlights, and leave plenty of 
distance ahead of you.

&&

$$

Ludwig
835 
WWUS75 KTFX 211848
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1148 AM MST Fri Nov 21 2025

MTZ326-212000-
/O.EXP.KTFX.FG.Y.0010.000000T0000Z-251121T1900Z/
Gallatin Valley-
Including the following locations: Gallatin Gateway and Bozeman
1148 AM MST Fri Nov 21 2025

...DENSE FOG ADVISORY WILL EXPIRE AT NOON MST TODAY...

Fog is beginning to dissipate across the Gallatin Valley, though 
some localized fog with visibility over a mile will linger between 
Belgrade and Three Forks through 1PM. Please ensure that headlights 
are on if you encounter any lingering fog.

$$

MTZ303-212300-
/O.CON.KTFX.HW.W.0028.000000T0000Z-251121T2300Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Ethridge, Santa Rita, and Cut
Bank
1148 AM MST Fri Nov 21 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MST THIS 
AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Eastern Glacier, Western Toole, and Central Pondera 
  Counties.

* WHEN...Until 4 PM MST this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Ludwig
793 
WWUS75 KTFX 212246
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
346 PM MST Fri Nov 21 2025

MTZ303-220000-
/O.EXP.KTFX.HW.W.0028.000000T0000Z-251121T2300Z/
Eastern Glacier, Western Toole, and Central Pondera-
Including the following locations: Santa Rita, Cut Bank, and
Ethridge
346 PM MST Fri Nov 21 2025

...HIGH WIND WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

The threat for strong winds has ended, however gusty west winds up 
to 45 mph will continue across Glacier county into this evening.

$$

Hoenisch

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 21, 4:30 AM MST, 5 hours 34 minutes earlier. Its key messages:

  • Dense fog across portions of Southwest Montana will gradually dissipate through the late morning hours.
  • Strong and gusty winds will occur along the Rocky Mountain Front, especially west of the US Hwy 89 corridor north of Dupuyer.
  • A pattern change will occur early next week, with temperatures falling near to below normal and increasing chances for mountain snow.
Area forecast discussion, Nov 21, 4:30 AM MST, 5 hours 34 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
430 AM MST Fri Nov 21 2025

Aviation Section Updated.

.KEY MESSAGES...

 - Dense fog across portions of Southwest Montana will gradually
   dissipate through the late morning hours.

 - Strong and gusty winds will occur along the Rocky Mountain
   Front, especially west of the US Hwy 89 corridor north of
   Dupuyer.

 - A pattern change will occur early next week, with temperatures
   falling near to below normal and increasing chances for
   mountain snow.

&&

.DISCUSSION...
/Issued 251 AM MST Fri Nov 21 2025/

 - Meteorological Overview:

Zonal flow over the Northern Rockies through the weekend will help
to maintain above normal temperatures, breezy and gusty southwest to
west surface winds, and overall dry conditions. Winds will be the
strongest in the north-south orientated valleys of Southwest
Montana, Rocky Mountain Front, and the Montana Hwy 200 corridor from
Great Falls to Lewistown over this timeframe. Precipitation chances
will begin to increase along the Continental Divide north of the
Montana Hwy 200 corridor during the day on Sunday as Pacific
moisture advects eastward ahead of an approaching upper level
disturbance and cold front to begin the work week.

By Monday the aforementioned upper level disturbance and attendant
cold front will quickly slide east and over the Northern Rockies.
This disturbance will bring widespread gusty west winds to all of
Southwest through North Central Montana, especially along and
immediately behind the cold front. Temperatures will quickly drop in
wake of the cold front, with increasing chances for accumulating
snow to mainly the mountains, especially the Continental Divide and
Island Ranges of Central Montana. Northwest flow in wake of the
upper level disturbance will maintain chances for snow through the
remainder of the work week/Thanksgiving, most notably in northerly
upslope regions, and near to below normal temperatures. - Moldan

 - Forecast Confidence & Scenarios:

Dense Fog through this Morning...

Confidence is high that dense fog will persist across the Gallatin
Valley through 15-18z this morning, and for this reason a Dense Fog
Advisory has been issued until 17z in order to cover the entirety of
the Friday morning commute. Further west and north across the Helena
Valley, Meagher County Valleys, Elkhorn and Boulder Mountains,
Canyon Ferry Area, Missouri Headwaters, Madison River Valley, and
Beaverhead and Western Madison below 6000ft confidence in widespread
dense was too low for an advisory at this time; however, a Special
Weather Statement was issued to mention localized reductions in
visibility below 1/4 mile.

Strong Winds through this Afternoon...

Confidence is high that a strong pressure gradient, generally of
0.15mb/km to 0.2mb/km, orientated along the immediate Rock Mountain
Front from north of Gleason to the Canadian border will help to
support strong wind gusts in excess of 48kts for areas along and
west of the US Hwy 89 corridor. NBM4.3 probabilities for wind gusts
exceeding 48kts in the Cut Bank Area is around a 25% chance, with
the most likely window for these wind gusts occurring being between
12-18z. Further west for areas along and west of the US Hwy 89
corridor there is generally between a 25-55% chance for wind gusts
to reach 65kts per latest NBM4.3 guidance, with the strongest winds
occurring in the Dog Gun Lake area. While this event has the
potential for a couple of sites to meet High Wind criteria we will
address the strong winds with a Special Weather Statement for now
given the aforementioned probabilities; however, should wind speeds
and/or gusts approach High Wind criteria then a limited lead time
High Wind Warning may be needed.

High Wind Potential on Monday...

Climate anomaly indicators such as the NAEFS and ECMWF EFIs suggest
the potential, albeit limited, for a climatologically unusual period
of winds Monday morning/afternoon with the passage of an upper level
shortwave and cold front. H700 wind speeds per NAEFS analysis
support values approaching 50kts overspreading portions of Southwest
and North Central Montana between 12-18z, which are nearly 2
standard deviations above normal. ECMWF EFIs with respect to wind
gusts range from between 0.5 to 0.6 north of the I-90 corridor and
south of the MT Hwy 200 corridor, with the highest values located
along the Continental Divide (i.e. MacDonald Pass area). NBM4.3
probabilities for wind gusts in excess of 48kts across lower
elevations generally range from a 25-50% chance along and southwest
of a Cut Bank, to Great Falls, to Judith Gap line and along and
north of the I-90 corridor.

Accumulating Snow on Monday...

NBM4.3 probabilities for snowfall accumulations in excess of 4" from
late Sunday night through Monday night are in excess of a 70% chance
north of the Benchmark area along the Continental Divide, with even
a 30% chance in the Little Belts of Central Montana. Additionally
there is 60% or greater chance for snowfall accumulations of 6" or
more for the Marias Pass and Logan Pass areas over this same
timeframe, with ECMWF EFIs with respect to snow across the East
Glacier Park Region now in excess of 0.5. These increasing
probabilities and EFI values suggest the growing potential for some
winter weather related impacts to those traveling  on US Hwy 2 west
of Browning during the day on Monday. - Moldan

&&

.AVIATION...
21/12Z TAF Period

Fog and/or low stratus across portions of the Southwest and
Central Montana valleys will prevail through 15-18z Friday, with
LIFR/IFR/MVFR conditions at the KHLN and KBZN terminals over this
timeframe. Increased heating beyond 18z will lead to the dissipation
of the aforementioned fog/stratus, with VFR conditions expected
thereafter. Otherwise the only other concern throughout the
2112/2212 TAF period will be gusty surface winds, especially over
the plains of Central and North Central Montana. Additionally,
mountain wave turbulence and instances of low level wind shear
will be of concern through 18-24z Friday along the Rocky Mountain
Front. Mountain obscuration over Southwest and Central Montana
will decrease beyond 18z Friday. - Moldan

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  53  36  54  36 /   0   0   0   0
CTB  49  33  50  34 /   0   0   0   0
HLN  49  29  51  28 /   0   0   0   0
BZN  49  24  51  26 /   0   0   0   0
WYS  44  21  41  16 /   0   0   0   0
DLN  49  24  48  25 /   0   0   0   0
HVR  51  29  53  29 /   0   0   0   0
LWT  54  30  55  32 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 10 AM MST this morning for Gallatin
Valley.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 1:03 AM MSTDense Fog AdvisoryTFXGallatin11 hr

Nearby

High Wind Warnings in Montana, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.